Alert archive / Ohio / Gale Warnings in 2009
Gale Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Feb 21, 2009, 9:21 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 9:21 PM EST (02:21 UTC)
- Expired
- Feb 22, 2009, 4:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
243 WHUS71 KCLE 220221 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 PM EST SAT FEB 21 2009 LEZ142>147-162>167-220900- /O.NEW.KCLE.GL.W.0005.090222T0221Z-090222T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- 921 PM EST SAT FEB 21 2009 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. SOUTHWEST GALES TO 35 KNOTS WILL OCCUR THROUGH THE EARLY MORNING HOURS OF SUNDAY AND THEN DIMINISH TO SUSTAINED WINDS OF 30 KNOTS THAT WILL CONTINUE INTO THE DAY SUNDAY. THESE STRONG WINDS ARE BEHIND A COLD FRONT THAT MOVED ACROSS LAKE ERIE SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 21, 8:24 PM EST, 57 minutes earlier.
Area forecast discussion, Feb 21, 8:24 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 824 PM EST SAT FEB 21 2009 .SYNOPSIS... LOW PRESSURE OVER LOWER MICHIGAN WILL LIFT ACROSS EASTERN CANADA. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. NORTHWEST FLOW AND A TROUGH ALOFT WILL BRING SOME ADDITIONAL SNOW SHOWERS SUNDAY INTO MONDAY ESPECIALLY IN THE FAVORED LAKE EFFECT AREAS. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL BUILD ACROSS THE AREA BY TUESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LATEST UPDATE NOW OUT. SNOW AREA NOW MOVING INTO NE OH AND SHOULD BE EAST OF THE FORECAST AREA BY MIDNIGHT. STILL EXPECT SOME WRAP AROUND SNOW SHOWERS TO MOVE INTO AREA LATER TONIGHT AS LOW PASSES TO THE NORTH. NOT EXPECTING MUCH IF ANY ACCUMULATION WITH THESE SHOWERS. TEMPS LOOK OK. WILL LIKELY UPDATE ONE MORE TIME LATER THIS EVENING AFTER MAIN SNOW AREA EXITS AREA. HAVE INCREASED WINDS MOST AREAS AS WELL. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... WRAP AROUND SNOW/SNOW ASSOCIATED WITH UPPER TROUGH SHOULD SWEEP ACROSS THE AREA ON SUNDAY. BOUNDARY FLOW WILL BE WSW UNTIL MIDDAY SUNDAY SO DO NOT ANTICIPATE ANY LAKE ENHANCEMENT EARLY ON. H8 TEMPS PROGGED TO DROP TO -17C BY MON MORN. SOME INDICATION ON SOME MODELS OF A TRAILING SHORT WAVE DROPPING SOUTHEAST ACROSS THE GREAT LAKES ON MONDAY AND WILL CONTINUE SNOW SHOWERS MAINLY ACROSS NE OH/NW PA. MAY ULTIMATELY NEED A LAKE EFFECT SNOW ADVISORY OR PERHAPS EVEN A LAKE EFFECT SNOW WARNING FOR THE SNOWBELT BUT WITH DECENT LAKE ENHANCEMENT NOT DUE TO BEGIN UNTIL SUNDAY AFTERNOON WILL HOLD OFF ON ANY HEADLINES AND GET THIS FIRST SNOW EVENT OVER WITH. NW OHIO WILL PROBABLY SEE PARTIAL SUNSHINE ON MONDAY AND INCREASING SUNSHINE SHOULD SPREAD ACROSS THE ENTIRE FORECAST AREA TUESDAY AS SURFACE HIGH PRESSURE FINALLY BUILDS IN ON TUESDAY. GFS/MAV MAX TEMP GUIDANCE SEEMS TOO WARM SUNDAY WITH STRONG COLD ADVECTION AND UPSTREAM TEMPS IN THE 20S AND SNOW ON THE GROUND IN MOST AREAS. WILL FORECAST MID/UPPER 20S FOR HIGHS. WIND AND CLOUDS MAY KEEP THE BOTTOM FROM FALLING OUT FOR SUNDAY NIGHT MIN TEMPS BUT MONDAY AND MONDAY NIGHT WILL LIKELY BE A FEW DEGREES COLDER. SOME REBOUND TOWARD NORMAL TEMPS TUESDAY BUT LIKELY STILL A LITTLE BELOW SEASONABLE MAX TEMPS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS CONTINUE TO SHOW MOISTURE RUNNING OUT AHEAD OF THE SYSTEM COMING OUT OF THE SOUTHERN ROCKIES MOVING ACROSS OUR AREA WED SO WILL CONTINUE WITH CHANCE OF RA/SN. WILL CONTINUE THIS CHANCE THROUGH THU WITH INCREASED POPS AS THE SURFACE LOW IS EXPECTED TO PULL NE ON A TRACK THAT STAYS JUST NW OF OUR CWA. COLD FRONT EARLY FRI WILL BRING DRIER AND COLDER ARCTIC AIR SO EXPECT TRANSITION TO MAINLY SNOWBELT SHSN FOR FRI NIGHT AND SAT. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... COLD FRONT MOVING THROUGH THE EASTERN PORTION OF THE FORECAST AREA...IT SHOULD BE EAST OF ERI BY 04Z. SOME WARM AIR AHEAD OF THE FRONT WAS CAUSING RAIN OR A RAIN AND SNOW MIX. AFTER THE PRECIPITATION MOVES THROUGH THERE WILL BE A BREAK AND THEN SOME FLURRIES OR SNOW SHOWERS. THE SNOW SHOWERS WILL BECOME MORE INTENSE OVERNIGHT AND CONTINUE THROUGH SUNDAY IN THE WRAP AROUND MOISTURE. TIMING AND INTENSITY A PROBLEMS. SOME IMPROVEMENT AFTER FROPA AND THEN DETERIORATING CONDITIONS TO MVFR OR LESS FOR LATE TONIGHT INTO SUNDAY. WINDS WILL BE GUSTY OVERNIGHT WITH GUSTS UP TO 35 KNOTS. OUTLOOK...THE SHSN SHOULD SHIFT TO BE MAINLY AFFECTING THE SNOWBELT BY DAYBREAK MONDAY THEN TAPER OFF IN THE SNOWBELT LATE MONDAY THROUGH MONDAY NIGHT AS HIGH PRESSURE MOVES OVER OHIO. WIDESPREAD VFR IS EXPECTED TUE INTO EARLY WED. THEN SHRA WITH POSSIBLE SHSN ON THE NORTHERN FRINGE WILL START TO DEVELOP WEST TO EAST LATE WED AND CONTINUE INTO THU WITH AREAS OF MVFR OR WORSE WITH THE SHRA. && .MARINE... COLD FRONT SWEEPING ACROSS THE LAKE THIS EVENING WILL GENERATE A SW FLOW UP TO 30 KNOTS TONIGHT THAT WILL CONTINUE INTO SUNDAY WHILE VEERING TO WEST. A WNW FLOW SUNDAY NIGHT SHOULD SETTLE TO 15 TO 25 KNOTS AS THE PRESSURE GRADIENT OVER THE LAKE STARTS TO RELAX. FURTHER FLOW LESSENING WILL TAKE PLACE MONDAY AND MONDAY NIGHT AS HIGH PRESSURE MOVES INTO OHIO. CHANGEABLE FLOW TUE INTO TUE NIGHT WILL BECOME AN INCREASING SOUTH FLOW WED INTO THU AHEAD OF A LOW THAT IS EXPECTED TO TRACK JUST NW OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KUBINA SHORT TERM...KOSARIK LONG TERM...ADAMS AVIATION...KIELTYKA MARINE...ADAMS
Hazardous weather outlook, Feb 21, 6:07 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 607 PM EST SAT FEB 21 2009 OHZ003-006>010-017>022-027>033-036>038-047-222315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 607 PM EST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-023-089-PAZ001>003-222315- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 607 PM EST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP BY SUNDAY MORNING AND CONTINUE INTO EARLY MONDAY. MODERATE SNOW ACCUMULATIONS ARE EXPECTED WITH LAKE EFFECT SNOW ADVISORIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-222315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 607 PM EST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. ICE FLOES ARE EXPECTED TO CONTINUE TO SHIFT ON THE LAKE THROUGH TONIGHT. ICE FISHING SHOULD NOT BE ATTEMPTED DUE TO HAZARDS OF BECOMING TRAPPED ON THE OPEN ICE. VESSEL OWNERS SHOULD NOT ATTEMPT TO TRAVEL INTO OPEN WATERS DUE TO THE POTENTIAL RISK OF BECOMING ENTRAPPED BETWEEN ICE FLOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 21, 3:39 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EST SAT FEB 21 2009 OHZ010>013-020>022-029>032-037-038-047-212245- LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-RICHLAND- ASHLAND-WAYNE-STARK-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... MEDINA...AKRON...RAVENNA...MANSFIELD...ASHLAND...WOOSTER... CANTON...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 339 PM EST SAT FEB 21 2009 SNOW WILL EXPAND ACROSS NORTH CENTRAL AND NORTHEAST OHIO LATE THIS AFTERNOON. SNOW WILL BE BRIEFLY HEAVY ALONG WITH SOME BLOWING SNOW. TEMPERATURES WILL START OUT ABOVE FREEZING BUT TEMPERATURES WILL DROP AND AS IT GETS DARK THERE IS A BETTER CHANCE FOR ROADS TO BECOME SNOW COVERED AND ICY. TOTAL SNOW ACCUMULATIONS WILL AVERAGE ONE TO TWO INCHES WITH LOCALLY THREE INCHES. MOTORISTS SHOULD EXPECT BURSTS OF SNOW AND REDUCED VISIBILITY LATE THIS AFTERNOON AND EARLY THIS EVENING AND BE ALERT FOR ICY OR SNOW COVERED ROADS...ESPECIALLY TOWARD DARK. KOSARIK
Special weather statement, Feb 21, 8:17 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 817 PM EST SAT FEB 21 2009 OHZ012>014-021>023-032-033-089-PAZ001>003-220300- LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK- MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...AKRON... RAVENNA...WARREN...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 817 PM EST SAT FEB 21 2009 SOME SNOW AND SLIPPERY ROADS WILL OCCUR THIS EVENING. A NARROW BAND OF SNOW WILL MOVE THROUGH EASTERN OHIO AND NORTHWEST PENNSYLVANIA THIS EVENING. THE SNOW WILL LAST ABOUT 90 MINUTES. UP TO AN INCH OF SNOW WILL OCCUR. WITH TEMPERATURES NEAR FREEZING ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE CAUTION. MORE FLURRIES AND SNOW SHOWERS WILL DEVELOP OVERNIGHT AFTER THE FRONT MOVES THROUGH. AN INCH OR TWO OF SNOW IS POSSIBLE. UNTREATED ROADS WILL BE SLIPPERY. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:36 AM EST | Lake Effect Snow Advisory | CLE | Ashtabula, Geauga, Lake | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.